Results 1 to 6 of 6

Thread: RED DOTS ON LEGS! Anybody else get this problem? :(

  1. #1
    Join Date
    May 2013
    Location
    Isle of Skye, Scotland
    Posts
    5
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default RED DOTS ON LEGS! Anybody else get this problem? :(

    Hi everyone, i hope you are all as well as you can be right now and i hope the flares are keeping at bay!
    I am seventeen years of age and have been living with Lupus since i was thirteen/fourteen. I've been on Prednisolone (didn't help), Azathioprine (came out in rashes so they took me off that quickly), Cellcept (didn't help at all) and hydroxichloroquine (made me ill). So basically i am left with no medication because the doctors have given up on finding an appropriate solution! I have not been on any medication now for about a year. In recent months i have been getting dozens upon dozens of tiny red dots (not itchy) on my legs! Sometimes they turn purple and they become more raised the larger they get (by large i mean about 5mm diameter). It doesn't bother me to have these, but it prevents me from wearing nice dresses when i go out with friends and it's quite embarrassing! Does anybody else have this problem? They come and go at random stages during a flare, and sometimes even leave a mark behind! I apologize for the amount of writing here, but i'm just eager to find out what they are! x

    Amy xxx

  2. #2
    Join Date
    Mar 2012
    Location
    Kentucky
    Posts
    266
    Thanks
    55
    Thanked 65 Times in 50 Posts

    Default

    What happens if you push on the spots? Have the same spots been in the same places for over a week? When you say they leave marks behind what do the marks look like?
    "A bad cold wouldn't be so annoying if it weren't for the advice of our friends."~ Kin Hubbard

    Diagnosed: SLE, Raynauds, Interstitial Lung Disease, GERD, Myositis, Vasculitis, Fibromyalgia, Possible Sjogrens.
    Medications: 400mg Plaquenil, 2000mg Cellcept, 60mg Nifedipine, Nitroglycerin Patch, 20mg Prilosec, Trazadone, 8mg Medrol, 81mg Asprin.

    My old profile on here http://forum.wehavelupus.com/member.php?22042-ritzbit

  3. #3
    Join Date
    May 2013
    Location
    Isle of Skye, Scotland
    Posts
    5
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Nothing happens if i put pressure on them, and they leave a reddish/brown little mark. They can stay for up to a week and a half on average xx

  4. #4
    Join Date
    Mar 2012
    Location
    Kentucky
    Posts
    266
    Thanks
    55
    Thanked 65 Times in 50 Posts

    Default

    Ok I'm sorry it took me so long to get back to you. I hope you see this or have been seen by your doctor. If you still have these spots and haven't been seen you need to. I'm not a doctor, but from the description it sounds like vasculitis. Last time I had it. it was just like you described. Mine were itchy and burned, but I also had 2 (because I'm so lucky) types of vasculitis at the same time last time I had it, and I now have had something like 4-5 flares involving vasculitis. Don't freak yourself out, but also don't let it go. I would definitely take some pictures of them and get in to see your doctor. My pictures helped my doctor because she could see that they weren't spots that were coming and going every day or so, but had been in the same spots for weeks and had started fading to a brown color.
    "A bad cold wouldn't be so annoying if it weren't for the advice of our friends."~ Kin Hubbard

    Diagnosed: SLE, Raynauds, Interstitial Lung Disease, GERD, Myositis, Vasculitis, Fibromyalgia, Possible Sjogrens.
    Medications: 400mg Plaquenil, 2000mg Cellcept, 60mg Nifedipine, Nitroglycerin Patch, 20mg Prilosec, Trazadone, 8mg Medrol, 81mg Asprin.

    My old profile on here http://forum.wehavelupus.com/member.php?22042-ritzbit

  5. #5
    Join Date
    Apr 2013
    Posts
    8
    Thanks
    4
    Thanked 0 Times in 0 Posts

    Default

    I had those when I first got sick. Nobody could ever tell me what they were but it was in the year that I was seriously ill before they started treating me for Lupus. The spots were there for several months, then went away and I haven't had them since. Odd, but didn't seem threatening.

  6. #6
    Join Date
    May 2013
    Posts
    135
    Thanks
    29
    Thanked 38 Times in 28 Posts

    Default

    Vasculitis I'd say. That was the symptom that I had that finally got a dr to take notice. I was 19. They would come up over 3 or 4 days, didn't do anything when you put pressure on them and then took maybe five days or more to go away, then maybe ten days or so later they would repeat the process. I find that if they are really bad (mine are set off by ibuprofen or diclofenac, so I can't take those anymore) they can be bumpy and itchy/tingly and tend to come up in big clusters, but other than that they are just pinprick bright red dots. Mine are usually on feet and lower legs. The sun makes them worse (but that's maybe the lupus which causes them) and I have them on my kidneys too...tho clearly you can't see them!! I also find too much sitting or certain boots made it worse too...I guess that would a circulation issue. In those days (because I am just SO old now!) the training docs at the hospital were so excited by it because it was so unusual to see such an extreme case.
    Definitely don't let it go and get your urine dipped because (as it was in my case) it can be a sign of it going on in your kidneys. My vasculitis was really bad, but I only took steroids since then I, too reacted to the drugs that were available so the the drs just scratched their heads and said that they would only treat me if I didn't respond to the steroids because the treatments left to me were quite serious drugs...chemo etc. take pics..take one every hour when they're on their way up, it's fascinating to literally see them appearing before your eyes! Don't panic tho, I'm still here 20 years later! ;0)
    Jx

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •